Indiana, 2006

Flood in Indiana, July 4, 2006

July 4, 2006 · NWS LOT · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 4, 12:10 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 4, 12:10 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1210 PM CDT TUE JUL 4 2006

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
440 AM CDT

PROFILER AND VAD WIND DISPLAYS INDICATING THE SHORT WAVE TROUGH HAS
PASSED SOUTHWARD INTO NORTHERN IL...WITH SURFACE OBSERVATIONS
INDICATING COLD FRONT AT EXTENDING FROM FAR SE WI THOUGH NW IL AND
SOUTHERN IA. THE ISOLATED SHRA AND TSRA THAT WERE ON THE COLD FRONT
LATE LAST EVE DIED OUT AS SUBSIDENCE HAS OVERSPREAD THE AREA AND
CLOUDS DISIPATED. SCATTERED ACTIVITY CONTINUES IN CENTRAL IL...JUST
CLIPPING THE FAR SOUTHERN EXTENT OF MY FA...WHERE AXIS OF HIGHEST
DEW POINTS AND INSTABUILITY RESIDES. PREVIOUS CONVECTIVE ACTIVITY
FROM LAST EVENING HAS LIKELY LEFT SURFACE BOUNDARIES TO CONTINUE TO
PROVIDE FOCUS OF THE EARLY MORNING TSRA AS THE MID LEVEL TROF AXIS
CONTINUES TO NEAR. PROFILERS AND VAD WINDS UPSTREAM OF FA SHOW 20KT
NRLY WINDS IN LOWERS 2KM WHICH WILL CONTINUE TO ADVECT IN DRIER LOW
LEVEL AIR. THIS DRYING AND SUBSIDENCE WILL PRECLUDE ANY THREAT OF
SHRA/TSRA ACROSS THE FA EXCEPT FOR THE SOUTHWESTERN 1/4 THIS MORNING
TIL SHORT WAVE TROF PASSES THROUGH.

A SHORT WAVE DROPS ACROSS THE UPPER GREAT LAKES INTO THE EASTERN
UPPER TOUGH LATE TONIGHT AND WED CONTINUING THROUGH THE LOWER LAKES
WED NIGHT AND THU. DRY AIRMASS IN PLACE SO THREAT OF PCPN FROM SHORT
WAVE. TROUGH PASSAGE KEEPS THE LOCAL AREA IN DRY MILD NW FLOW
THROUGH THE REST OF THIS WEEK. FOR THE WEEKEND THE PLAINS RIDGE
FLATTENS BUT SHORT WAVES WILL RIDE ACROSS SOUTHERN CANADA AND THE
NORTHERN PLAINS BEFORE STARTING TO DIP SE ACROSS THE NORTHERN GREAT
LAKES. A COLD FRONT IS FORECAST TO DROP SE ACROSS THE UPPER MIDWEST
SAT BUT APPEARS TO STALL TO N OF IL WITH UPPER JET AXIS OVER A MORE
SEASONAL LOCATION IN SOUTHERN CANADA.

TRS

&&

.AVIATION...
1210 PM CDT

COLD FRONT HAS MOVED DOWN FROM WI THRU ALL TERMINALS THIS MRNG AND
SHIFTING WINDS TO NORTH. LAKE INDUCED BREEZE HEADING INLAND WILL
LIKELY TURN WINDS A BIT MORE TO THE EAST THIS AFTN...AND RELEASING
EAST VECTOR AT NIGHTFALL AND RETURNING WINDS NORTH. EXPECT A REPEAT
LAKE BREEZE AFTER 18Z WEDNESDAY. SOME CU FROM MIXING CAA GENERATED
OVER TERMINALS NOW DISSIPATING AS LAKE BREEZE MOVES INLAND AND CUTS
OFF RISING WARM AIR FROM CONDENSING AT LCL. SOME SC IN NRN AND
CENTRAL WI NOW LIKELY TO DROP DOWN THIS EVENING BUT LTL ELSE TO
CONCERN AVIATION AS SKIES GENERALLY CLEAR TO PTCLDY OVERNIGHT AND
NORTH WINDS DROPPING OFF TO UNDER 10 KTS AFTER SUNSET. ALL THE WHILE
HIGH PRESSURE IS BLDG SE FROM THE DAKOTAS TO SETTLE OVER IOWA BY END
OF DAY WEDNESDAY.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jul 4, 4:30 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT TUE JUL 4 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-042200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT TUE JUL 4 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS SOUTH OF A BLOOMINGTON
ILLINOIS TO REMINGTON INDIANA LINE EARLY THIS MORNING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-042200-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT TUE JUL 4 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Benton

When
July 4, 2:30 PM EST to 4:00 PM EST
Where
Benton County, Oxford
Reported by
LAW ENFORCEMENT
Coordinates
40.606, -87.311 (the zone’s center; the record gives no point)

Six to eight inches of water reported in some streets.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519454.